| Catalog Number |
VCPB839D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/20/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an aviation general hospital procedure on (b)(6) 2025 and suture was used.During subcutaneous suturing, it was found that the suture was very brittle.As soon as the doctor exerted force, the suture broke and was not sutured in the patient's body.Changed another one to complete the surgery.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/16/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection was conducted on the returned device.One winding former with three needle suture combinations and five used needles were returned for evaluation.The product code vcpb839d is multistrad and contains eight strands per packet.Upon initial inspection of the returned sample, it was observed that five sutures were not returned for evaluation.The visual assesment revelated that the swage and attachment area were noted to be as expected in all needles.The three sutures were dispensed without problems and examined along the strand with no anomalies observed during inspection.A photo was provided showing one foil packet that pertains to product code vcpb839d.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.No patient or user-related issues were identified, and the event described could not be confirmed.The product functioned as intended and was compliant with expected use.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the samples were returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Based on the results of this investigation , it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.